MAUDE Adverse Event Report: ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI

ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI
Model Number 1001780
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a non-calcified, moderately tortuous distal right coronary artery.The balance middleweight guidewire was advanced without issue.During removal, resistance was felt with the optical coherence tomography (oct) dragonfly opstar imaging catheter.The guidewire, oct catheter, and guide catheter all had to be removed together as a single unit.A new bmw was used to successfully complete the procedure.Per the physician, the patient was moving a lot throughout the entire procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional inspections were performed on the returned guide wire.The reported difficulty to remove was unable to be confirmed due to the returned condition of the guide wire.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.Factors that may contribute to the difficulty to remove the guide wire and cause resistance between the devices may include, but not limited to, manufacturing, device placement technique, guiding catheter support, anatomical conditions/patient anatomical morphology, inner diameter of guide wire lumen or delivery device, outer diameter of the guide wire, condition of the guide wire, condition of the deliver device, coagulation of blood and/or procedural contaminates.The investigation was unable to determine a conclusive cause for the reported difficulty to remove.The noted bend on the tip appears to be consistent with the tip shape process prior to use.The noted kinks on the core likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11592371
Report Number2024168-2021-02529
Device Sequence Number3683929
Product Code DQX
UDI-Device Identifier08717648013836
UDI-Public08717648013836
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number1001780
Device Catalogue Number1001780
Device Lot Number0113073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2021
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRAGONFLY OPSTAR IMAGING CATHETER